ENCORE MEDICAL, L.P. FOUNDATION HIP; LINER, ACETABULAR, NON-HOODED, NEUTRAL, HXL/FMP, 36MM ID, MP11
Back to Search Results |
| Catalog Number |
931-36-264 |
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
12/08/2016
Type of Reportable Event
Serious Injury
Event or Problem Description
Revision surgery - due to the patient having an infection, the surgeon did an incision and drainage of the left hip.He removed the old acetabular liner and femoral head, and replaced with a new liner and head.No implant failure.
Additional Manufacturer Narrative
The reason for this revision surgery was an infection.The previous surgery and the revision detailed in this investigation occurred 17 days apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post surgical instructions.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.